Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 21, 2012, 11:34 AM CDT for Lawrence County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 11:34 AM CDT (16:34 UTC)
- Expired
- Mar 21, 2012, 12:05 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
County Lawrence County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
870
WWUS84 KJAN 211634
SPSJAN
MSZ063-211705-
LAWRENCE MS-
1134 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1134 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MONTICELLO AT
1135 AM CDT...MOVING NORTH AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3155 9024 3170 9024 3172 9024 3175 9014
3176 8997 3151 9009
TIME...MOT...LOC 1635Z 199DEG 45KT 3163 9015
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 21, 10:45 AM CDT, 49 minutes earlier.
Area forecast discussion, Mar 21, 10:45 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT WED MAR 21 2012
..HEAVY RAINS EXPECTED TODAY WITH SOME STRONG TO SEVERE STORMS
EXPECTED...
.UPDATE...BAND OF ENHANCED CONVECTION ASSOCIATED WITH THE LARGE
UPPER LOW CURRENTLY STRETCHES FROM BASTROP LA SOUTH/SOUTHEAST TO
ALCORN MS TO BUDE MS. THIS LINE IS PROGRESSING STEADILY
EAST/NORTHEAST AND WIND SHEAR VECTORS IN CONCERT WITH PRE-LINE
MOISTURE VECTORS ARGUE FOR CONTINUED STEADY ADVANCEMENT WELL INTO
THE HEART OF THE REGION INTO THE AFTERNOON HOURS. A NEW TORNADO
WATCH IS BEING ISSUED FOR A LARGE PORTION OF CENTRAL MISSISSIPPI TO
COVER RISKS ASSOCIATED WITH THIS LINE THROUGH THIS AFTERNOON. AMPLE
LOW LEVEL SHEAR IN CONCERT WITH SUFFICIENT LOW LEVEL INSTABILITY
DEFINITELY LOOKS TO PROVIDE AN ENVIRONMENT CAPABLE FOR A FEW
QLCS-TYPE TORNADOES WITHIN THE ADVANCING BROKEN LINE OF CONVECTION.
THERE IS ALSO A RISK OF A ISOLATED SUPERCELL OR TWO INITIATING
ACROSS SOUTHEASTERN MS THIS AFTERNOON AHEAD OF THIS LINE AND MOVING
GENERALLY NORTH. HOWEVER...THE BULK OF THE SEVERE WEATHER RISK
SHOULD COME FROM THE ADVANCING LINE OF STORMS AND TREMENDOUS
RAINFALL RATES WILL BE ASSOCIATED WITH THIS ACTIVITY AS WELL.
PERTAINING TO THE LATTER...THE FLASH FLOOD WATCH THAT WAS TO GO INTO
EFFECT TONIGHT FOR AREAS ALONG AND EAST OF I-55 IN PORTIONS OF
CENTRAL MS TONIGHT WILL BE BUMPED UP IN TIME...NOW STARTING THIS
AFTERNOON.
AS HAS BEEN THE CASE THE LAST FEW DAYS IN ASSOCIATION WITH THE UPPER
LOW TO OUR WEST...WE ANTICIPATED SHOWERS/STORMS AND ASSOCIATED
LOCALLY HEAVY RAINFALL TO RETRACT BACK TO THE WEST CLOSER TO THE
ADVANCING COLD FRONT THIS EVENING. THIS COULD RESULT IN AFTERNOON
CONVECTION CLEARING EAST OF SOME AREAS IN CENTRAL MS...ONLY TO HAVE
MORE LOCALLY HEAVY RAIN BUILD BACK IN THESE SAME AREAS OVERNIGHT.
FORECAST UPDATES STILL IN PROGRESS BUT ALL SHORT TERM CHANGES WILL
BE ACCOMPLISHED TO THE FORECAST WITHIN THE NEXT 30 MINUTES. /BB/
&&
.PREV DISCUSSION... /ISSUED 610 AM CDT WED MAR 21 2012/
SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...
CUT-OFF UPPER LOW OVER NORTH CENTRAL TX IS CLEARLY EVIDENT ON WATER
VAPOR IMAGERY THIS MORNING. SURFACE ANALYSIS SHOWS A "NEARLY"
STATIONARY COLD FRONT DRAPED FROM NEAR LITTLE ROCK DUE SOUTH TO NEAR
ALEXANDRIA...BUT THE BOUNDARY HAS MADE SOME PROGRESS TO THE EAST
SINCE MIDNIGHT. WIDESPREAD RAIN WITH EMBEDDED THUNDER IS ONGOING
ALONG THIS LINE CAUSING FLASH FLOODING ACROSS PARISHES JUST WEST OF
OUR CWA. A FEW OF THE EMBEDDED CELLS HAVE SHOWN DECENT ROTATION AS
LOW LEVEL SHEAR ALONG/AHEAD OF THE BOUNDARY IS SUFFICIENT FOR
SUPERCELLS.
SYSTEM EVOLUTION...NWP GUIDANCE IS IN DECENT AGREEMENT THIS MORNING
THAT THE BOUNDARY WILL BEGIN TO MAKE SOME HEADWAY TO THE EAST TODAY
BECOMING ORIENTED SOMEWHERE BETWEEN I-55 AND THE MS/AL BORDER BY
SUNRISE THUR. FROM THERE IT APPEARS THE BOUNDARY MAY STALL AGAIN AS
IT INFRINGES UPON STRONG HIGH PRESSURE ACROSS THE FAR SE CONUS AND
THE UPPER LOW BEGINS TO MIGRATE NORTH IN THE FACE OF EAST COAST
RIDGING. ITS VERY POSSIBLE THE BOUNDARY MAY RETROGRADE A TAD BACK
INTO OUR CWA ON THUR DEPENDING ON HOW FAR EAST IT MAKES IT
TONIGHT...BECOMING ORIENTED SOMEWHERE NEAR OR JUST EAST OF THE I-59
CORRIDOR BY FRI MORNING.
TODAY...HEAVY RAIN AND EMBEDDED THUNDER ALONG THE LINE WILL PUSH
INTO OUR NE LA PARISHES BY MID MORNING SHIFTING EAST THROUGH THE
DAY. OUT AHEAD OF THIS RAIN AREA EXPECT AT LEAST A FEW SHOWERS/
THUNDERSTORMS TO BE MOVING NORTH ACROSS MS...POSSIBLY INCREASING IN
COVERAGE A BIT THIS AFTERNOON. THE FLASH FLOOD WATCH LOOKS TO BE IN
GOOD SHAPE...ONLY MINOR CHANGE WAS TO INCLUDE AREAS ALONG/WEST OF
I-55 SOUTH OF I-20 THROUGH THE DAY TODAY BEFORE THE WATCH EXPANDS TO
INCLUDE AREAS FROM YAZOO CITY DOWN TO HATTIESBURG TONIGHT.
WIDESPREAD RAINFALL AMOUNTS FOR THIS DAYTIME WATCH AREA SHOULD CLOSE
IN ON 2 INCHES FAIRLY EASILY WITH LOCALIZED AMOUNTS OF 4 TO 5 INCHES
NOT OUT OF THE QUESTION AS SOUTH TO NORTH STORM MOTIONS AND SLOW
FRONTAL PROGRESSION ALLOW STORMS TO TRAIN OVER THE SAME LOCATIONS.
ITS LIKELY THE FLASH FLOOD WATCH WILL NEED TO BE TRIMMED WEST OF THE
MS RIVER BY THIS EVENING AS THE FRONT PUSHES INTO MS...BUT WILL
ALLOW DAY SHIFT TO MONITOR TRENDS BEFORE MAKING THIS FINAL. IN
ADDITION TO THE RAINS...THE MODELS CONTINUE TO SHOW MLCAPE VALUES OF
800-100J/KG PUSHING NORTH TO NEAR I-20 AHEAD OF THE FRONT LATER
TODAY WHICH SEEMS REASONABLE CONSIDERING 70 DEGREE DEW POINTS ARE
ALREADY PUSHING NORTH OF NEW ORLEANS. BRISK SOUTHEASTERLY SURFACE
WINDS AHEAD OF THE FRONT WILL KEEP LOW LEVEL SHEAR VALUES/STORM
RELATIVE HELICITIES SUFFICIENT FOR CONTINUED SUPERCELL DEVELOPMENT
ALONG THE FRONT THROUGH THE DAY...ESPECIALLY FOR AREAS SOUTH OF
I-20. DEFINITELY GOING TO BE A TORNADO RISK WITH THIS ACTIVITY IN
ADDITION TO A DAMAGING WIND RISK AND WILL CONTINUE TO HIGHLIGHT THE
POTENTIAL FOR SEVERE WEATHER IN THE HWO AND GRAPHICS.
OTHER THAN A CONTINUED SHIFT TO THE EAST TONIGHT FORECAST IMPACTS
ARE GOING TO REMAIN SIMILAR AS WE'LL HAVE TO WATCH FOR EMBEDDED...
ROTATING THUNDERSTORMS IN AN ENVIRONMENT/ALTHOUGH LESS FAVORABLE/
CONDUCIVE FOR SUPERCELLS ALONG/JUST AHEAD OF THE FRONT. AGAIN IT
APPEARS THE BEST CHANCE FOR SIGNIFICANT MIXED LAYER INSTABILITY WILL
BE SOUTH OF I-20...WHICH IS WHERE THE BEST CHANCE FOR HEAVY RAINFALL
RATES ASSOCIATED WITH CONVECTION AND FLASH FLOODING WILL BE LOCATED.
RAIN/THUNDER CHANCES FOR THUR WILL BE TIED TO HOW FAR THE BOUNDARY
PUSHES EAST...AND WHAT KIND OF SHIFT BACK TO THE WEST THE BOUNDARY
MAKES DURING THE DAY AND INTO FRI MORNING. IF ITS FAR ENOUGH WEST WE
WILL NEED TO CONTINUE TO MONITOR THE POTENTIAL FOR FLASH FLOODING
AND POSSIBLY SOME SEVERE WEATHER BUT AGAIN THIS IS ALL DEPENDENT ON
BOUNDARY LOCATION. DRY WEATHER IS EXPECTED IN WAKE OF THE FRONT AS
WELL AS A FAIRLY SHARP SKY CLEARING LINE ALLOWING FOR DECENT
SUNSHINE ACROSS WESTERN AREAS THUR. CHANCE OF RAIN WILL CONTINUE TO
TAPER THUR NIGHT AS THE BOUNDARY FINALLY PUSHES EAST INTO AL. /BK/
LONG TERM...(FRIDAY THROUGH WEDNESDAY)...
THE LONG TERM WILL BE GENERALLY QUIET AS WE SEE THE
PESKY/SLOW MOVING UPPER LOW DEPART OUR REGION DURING THIS TIME.
WHILE A BIT COOLER/DRIER AIR WILL BE OVER THE REGION FRIDAY...THE
ACTUAL COOL FRONT WILL NOT PUSH THROUGH THE AREA UNTIL SATURDAY WHEN
THE DEEP LAYER NW FLOW OCCURS FROM THE UPPER LOW MOVING MORE TO OUR
EAST. BY LATE WEEKEND AND INTO EARLY NEXT WEEK...MID/UPPER LEVEL
RIDGING WILL SETUP JUST TO OUR WEST AND KEEP THE AREA DRY. TEMPS
WILL BE COOLER THAN WHAT HAS OCCURRED DURING OUR EXTENDED WARM
SPELL...BUT READINGS WILL CONTINUE TO REMAIN ABV AVG FOR LATE MARCH.
AS FOR FORECAST SPECIFICS...HELD ONTO SOME LOW END POPS OVER THE
I-59 CORRIDOR ON FRIDAY WHICH WAS SUPPORTED BY THE EURO/GFS. GUID
TEMPS WERE BASICALLY FOLLOWED (NEAR 80 DEGREES) WITH SOME LOWERING
OF TEMPS IN THE FAR N WHERE THE COOLER LOW LEVEL TEMPS WERE NOTED
(UPPER 70S THERE). FOR THE WEEKEND INTO NEXT WEEK...GUID VALUES WERE
USED FOR LOW TEMPS AS 50S WILL BE THE TYPICAL RANGE FOR THIS PERIOD.
AS FOR HIGHS...USED A BLEND OF THE EURO/GFS WHICH IS GENERALLY A
COUPLE DEGREES COOLER THAN THE GFS MOS FOR SAT-MON. LOOK FOR
READINGS MORE IN THE UPPER 70S DURING THIS TIME AS COOLER NORTHERLY
LOW LEVEL FLOW WILL SUPPORT SUCH READINGS. /CME/
&&
.AVIATION...LINE OF TSRA/+RA ADVANCING TOWARD CENTRAL MS AT MID
MORNING WILL PUSH TO ROUGHLY A GWO...TO JAN...TO HBG LINE BY EARLY
TO MID AFTERNOON. MVFR/OCSNL IFR CONDS CAN BE XPCTD WITHIN THIS
LINE. VFR OR MVFR (DUE TO CEILINGS) CONDS WILL EXIST TODAY OUT AHEAD
OF THE RAINS ALTHOUGH A FEW SHOWERS/TSRA WILL BE MOVING NORTH ACROSS
EASTERN MS AHEAD OF THE FRONT BY AFTERNOON. SFC WINDS WILL BE
ERLY/SERLY AND GUSTY TODAY OUT AHEAD OF THE FRONT...AND WILL SHIFT
BRIEFLY TO WRLY BEHIND THE FRONT BEFORE BECMG S/SERLY ONCE AGAIN.
THE FRONT IS XPCTD TO APPROACH THE MS/AL BORDER BY 12Z THUR. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 56 70 56 / 100 100 74 37
MERIDIAN 82 63 66 60 / 53 100 100 59
VICKSBURG 69 51 71 51 / 100 100 32 13
HATTIESBURG 78 64 67 62 / 78 100 100 47
NATCHEZ 65 50 72 52 / 100 100 30 15
GREENVILLE 70 51 71 53 / 100 100 30 12
GREENWOOD 76 54 70 55 / 100 100 72 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR MSZ035-042-043-049-055-056-063>066-072>074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ034-040-041-
047-048-053-054-059>062.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.
&&
BB/BK/CMEHazardous weather outlook, Mar 21, 5:45 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 545 AM CDT WED MAR 21 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-047-048-053- 054-059>062-221045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- ISSAQUENA-SHARKEY-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 545 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH THE DAY TODAY...WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60 MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THE DAY TODAY. MSZ035-042-043-049-055-056-063>066-072>074-221045- HUMPHREYS-YAZOO-MADISON MS-RANKIN-SIMPSON-SMITH-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 545 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS AFTERNOON AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH TONIGHT... WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY TOMORROW MORNING. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60 MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW MORNING FOR AREAS ALONG THE I-59 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MSZ018-019-025>033-036>039-044>046-050>052-057-058-221045- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE- 545 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH THE DAY TODAY AND INTO TONIGHT...WHICH COULD LEAD TO PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. THE HEAVY RAINS SHOULD COME TO AN END TOMORROW MORNING. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT FOR AREAS GENERALLY ALONG AND SOUTH OF I-20 AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60 MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Local storm report, Mar 21, 10:33 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG ENTERPRISE 31.90N 91.88W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 124
0915 AM TSTM WND DMG 3 NW SICILY ISLAND 31.88N 91.70W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 913
&&
DLLocal storm report, Mar 21, 11:02 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM TSTM WND DMG 2 S ROXIE 31.48N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 33
1018 AM TSTM WND DMG MEADVILLE 31.47N 90.89W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN
&&
DLSpecial weather statement, Mar 21, 11:05 AM CDT, 29 minutes before
MSZ054-211650-
COPIAH MS-
1105 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1105 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BARLOW AT 1105 AM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3170 9041 3170 9074 3205 9071 3205 9023
3203 9025 3202 9022 3194 9020 3193 9017
3187 9014 3184 9016 3183 9014 3180 9015
3179 9011 3177 9011 3170 9026 3170 9037
3169 9038
TIME...MOT...LOC 1605Z 209DEG 39KT 3188 9062
19Special weather statement, Mar 21, 11:25 AM CDT, 9 minutes before
MSZ048-211725-
HINDS MS-
1125 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1125 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER UTICA AT 1125 AM CDT...MOVING NORTH AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3209 9072 3220 9073 3235 9068 3234 9063
3237 9064 3244 9059 3248 9060 3250 9058
3251 9052 3257 9044 3249 9045 3248 9036
3205 9056 3205 9059
TIME...MOT...LOC 1625Z 199DEG 45KT 3216 9063
19Local storm report, Mar 21, 11:26 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1126 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG ROXIE 31.51N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR CITY HALL
&&
DLSpecial weather statement, Mar 21, 11:34 AM CDT, 0 minutes before
MSZ063-211705-
LAWRENCE MS-
1134 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1134 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MONTICELLO AT
1135 AM CDT...MOVING NORTH AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3155 9024 3170 9024 3172 9024 3175 9014
3176 8997 3151 9009
TIME...MOT...LOC 1635Z 199DEG 45KT 3163 9015
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Mar 21, 10:10 AM CDT | Special Weather Statement | JAN | Jefferson | 60 min |
| Mar 21, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 42 min |
| Mar 21, 10:20 AM CDT | Areal Flood Warning | JAN | Adams | 3 hr |
| Mar 21, 10:24 AM CDT | Tornado Warning | JAN | Jefferson | 27 min |
| Mar 21, 10:29 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 21, 10:35 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 55 min |
| Mar 21, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 57 min |
| Mar 21, 10:55 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 33 min |
| Mar 21, 11:05 AM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Mar 21, 11:17 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 21, 11:25 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 58 min |
| Mar 21, 11:40 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:44 AM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Mar 21, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 55 min |
| Mar 21, 12:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 51 min |
| Mar 21, 12:14 PM CDT | Special Weather Statement | JAN | Forrest | 61 min |
| Mar 21, 12:20 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| Mar 21, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Mar 21, 12:42 PM CDT | Special Weather Statement | JAN | Rankin | 58 min |
| Mar 21, 12:56 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Mar 21, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 65 min |
| Mar 21, 1:18 PM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Mar 21, 1:26 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Mar 21, 1:29 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 61 min |
| Mar 21, 1:55 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Mar 21, 2:05 PM CDT | Tornado Warning | JAN | Rankin | 21 min |
| Mar 21, 2:21 PM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Mar 21, 2:25 PM CDT | Tornado Warning | JAN | Scott | 30 min |
| Mar 21, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 53 min |
| Mar 21, 2:47 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 16 min |
| Mar 21, 3:03 PM CDT | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 21, 3:22 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 58 min |
| Mar 21, 3:28 PM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 44 min |
| Mar 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 58 min |
| Mar 21, 4:24 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 61 min |
| Mar 21, 4:45 PM CDT | Special Weather Statement | JAN | Covington | 45 min |
| Mar 21, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 39 min |
| Mar 21, 5:09 PM CDT | Tornado Warning | JAN | Jones | 36 min |
| Mar 21, 5:22 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 113 min |
| Mar 21, 5:34 PM CDT | Tornado Warning | JAN | Jasper | 44 min |
| Mar 21, 6:34 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 116 min |
| Mar 21, 7:27 AM CDT | Special Weather Statement | JAN | Catahoula | 28 min |
| Mar 21, 7:29 AM CDT | Tornado Warning | JAN | Catahoula, Concordia | 46 min |
| Mar 21, 8:42 AM CDT | Special Weather Statement | JAN | Catahoula | 28 min |
| Mar 21, 9:03 AM CDT | Tornado Warning | JAN | Catahoula, Franklin | 42 min |
| Mar 21, 9:38 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 41 min |
| Mar 21, 9:49 AM CDT | Flash Flood Warning | JAN | Franklin, Richland | 116 min |
| Mar 21, 9:51 AM CDT | Special Weather Statement | JAN | Tensas | 44 min |
| Mar 21, 12:47 PM CDT | Areal Flood Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 12 hr |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.